Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Multivariate discrete splines and linear Diophantine equations


Author: Rong Qing Jia
Journal: Trans. Amer. Math. Soc. 340 (1993), 179-198
MSC: Primary 41A15; Secondary 11D04, 39A10, 39A70, 41A63
MathSciNet review: 1159194
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we investigate the algebraic properties of multivariate discrete splines. It turns out that multivariate discrete splines are closely related to linear diophantine equations. In particular, we use a solvability condition for a system of linear diophantine equations to obtain a necessary and sufficient condition for the integer translates of a discrete box spline to be linearly independent. In order to understand the local structure of discrete splines we develop a general theory for certain systems of linear partial difference equations. Using this theory we prove that the integer translates of a discrete box spline are locally linearly independent if and only if they are linearly independent.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41A15, 11D04, 39A10, 39A70, 41A63

Retrieve articles in all journals with MSC: 41A15, 11D04, 39A10, 39A70, 41A63


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1159194-6
Keywords: Multivariate discrete splines, linear diophantine equations, linear independence, translates, partial difference equations
Article copyright: © Copyright 1993 American Mathematical Society